Cad Case Study
It is midmorning on the cardiac unit where you work, and you are getting a new patient. G.P., a 60- year-old retired businessman, is married and has 3 grown children. As you take his health history, he tells you that he began feeling changes in his heart rhythm about 10 days ago. He has hypertension and a 5-year history of angina pectoris. During the past week he has had more frequent episodes of midchest discomfort. The chest pain has awakened him from sleep but does respond to NTG, which he has taken sublingually about 8 to 10 times over the past week. During the week he has also experienced increased fatigue. He states, “I just feel crappy all the time anymore.” A cardiac catheterization done …show more content…
Tablets lose potency in containers made of plastic or cardboard or when mixed other capsules or tablets, Exposure to air, heat, and moisture also causes loss of potency. Instruct patient not to open bottle of tablets next to body (shirt pocket) or in automobile glove compartment. Advise patient that tablets should be replaced 6 months after opening to maintain potency.
When you first admitted G.P., you placed him on telemetry and observed he was in A fib converting frequently to atrial flutter with a 4:1 block. His VS and all of his lab tests were within normal range, including troponin and CK levels; K was 4.7 mmol/L. He was converted with medications (quinidine and diltiazem) from A fib/atrial flutter to tachy/brady syndrome with long sinus pauses that caused lightheadedness and hypotension.
5. What risks does the new rhythm pose for G.P.? [c]
Tachy Brady syndrome leads to abnormal functioning of the sinus node that regulates the impulse rates. It leads to sinus pause or arrest. This complication is associated with conduction system disease of the heart. It may also lead to a number of supraventricular tachyarrhythmias like atrial fibrillation and atrial flutter. These are conditions that can be fatal if they are not treated well in advance. Patients who are reported with Tachy Brady syndrome are at a higher risk for embolic cerebrovascular disorders. Congestive heart failure and sudden cardiac arrest are the other